advertisement
Question
Posted by: Linda | 2010-03-04

WEIGHTLOSS &  ESPIRIDE

I''ve been prescribed Espiride to help with breastfeeding but I''m gaining weight. How can I loose the weight without having to stop the prescription? I exercise three times a week doing weight training &  stretches. I don''t put sugar in my food, I eat low fat dairy and almost no starches.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Linda
Unfortunately Espiride can cause weight gain, so you will have to decide if you can continue with the medication or if you could perhaps use other methods to increase your milk. Contact your nearest branch of La Leche League or the Gauteng Breastfeeding Forum for advice on how to breastfeed without having to resort to medications. Also try to cut down on fat (37 kJ per gram) rather than carbohydrates (16 kJ per gram) and do moderate exercise (take baby for a walk in the fresh air) for 30 min every day to control the weight gain. You can try using an energy-reduced, low-fat, high-fibre diet (click on 'Diet' at the top of this page, 'Weight loss', ‘Balanced diet’ and then on 'Slimming Diet' for a copy of such a diet), but add two extra servings of fat-free milk, yoghurt or cottage cheese to the diet to ensure that you ingest sufficient calcium for your needs and those of the baby.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Lenie SA | 2016-04-25

I am taking Espiride as prescribed by my dr for anxiety as I do not want to take heavy anxiety medication. I am genetically predisposed to addiction. I am also picking up weight at an incredible speed and I dont think this is good for my depression. I do not know what else I can take for the anxiety attacks. Wish I had an answer

Reply to Lenie SA
Posted by: DietDoc | 2010-03-04

Dear Linda
Unfortunately Espiride can cause weight gain, so you will have to decide if you can continue with the medication or if you could perhaps use other methods to increase your milk. Contact your nearest branch of La Leche League or the Gauteng Breastfeeding Forum for advice on how to breastfeed without having to resort to medications. Also try to cut down on fat (37 kJ per gram) rather than carbohydrates (16 kJ per gram) and do moderate exercise (take baby for a walk in the fresh air) for 30 min every day to control the weight gain. You can try using an energy-reduced, low-fat, high-fibre diet (click on 'Diet' at the top of this page, 'Weight loss', ‘Balanced diet’ and then on 'Slimming Diet' for a copy of such a diet), but add two extra servings of fat-free milk, yoghurt or cottage cheese to the diet to ensure that you ingest sufficient calcium for your needs and those of the baby.
Best regards
DietDoc

Reply to DietDoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement